Tornadoes · United States · Oklahoma · 2010

EF0 tornado, Arnett, Oklahoma, May 19, 2010

This EF0 tornado ran 0.5 miles across Ellis County on May 19, 2010, touching down at 1:22 AM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 19, 2010
Touchdown
1:22 AM CDT (06:22 UTC)
Path length
0.5 miles (0.8 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Ellis County
Touchdown point
35.896, -99.757
Lift-off point
35.896, -99.757
Record number
1005190022-01

What the Weather Service recorded

Two large severe thunderstorms with a history of producing very large hail and tornadoes moved through the northern Texas panhandle and into northwest Oklahoma. Hail up to two inches in diameter was reported along their track. No damage was reported.

A tornado was observed 1 mile west of Packsaddle in extreme southern Ellis County. No damage was reported with the tornado.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

33 minutes of warning. NWS OUN issued a tornado warning for this county at 05:49 UTC, 33 minutes before the tornado touched down, in force until 06:30 UTC.

The county was under a tornado watch, issued at 03:49 UTC and running to 08:42 UTC.

Issued (UTC)ExpiredProductOffice
03:49 UTC08:42 UTCTornado WatchOUN
04:39 UTC05:15 UTCTornado WarningOUN
05:14 UTC06:15 UTCSevere Thunderstorm WarningOUN
05:49 UTC06:30 UTCTornado WarningOUN
06:27 UTC07:15 UTCTornado WarningOUN
07:07 UTC07:24 UTCTornado WarningOUN
08:30 UTC14:30 UTCFlood AdvisoryOUN
08:42 UTC15:00 UTCSevere Thunderstorm WatchOUN
09:50 UTC10:30 UTCSevere Thunderstorm WarningOUN
10:25 UTC10:54 UTCSevere Thunderstorm WarningOUN
14:48 UTC03:51 UTCFlash Flood WatchOUN
19:10 UTC01:53 UTCTornado WatchOUN
20:12 UTC21:15 UTCSevere Thunderstorm WarningOUN
20:42 UTC21:18 UTCSevere Thunderstorm WarningOUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 06:06 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 18, 11:00 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 18, 11:00 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1100 PM CDT TUE MAY 18 2010

.AVIATION...
06Z TAFS...SHORT TERM MODELS AND RADAR TRENDS AGREE THAT CURRENT
TSTMS WILL AFFECT AREAS PRIMARILY NEAR AND NORTH OF INTERSTATE 40.
MVFR CIGS ARE LIKELY...WITH IFR CIGS POSSIBLE NORTH OF A WARM
FRONT WHICH MAY HAVE TROUBLE MAKING IT VERY FAR INTO SOUTHERN OK
ON WEDNESDAY. WED AFT/EVE FORECAST IS HIGHLY UNCERTAIN AND
DEPENDENT ON THE EVOLUTION OF MORNING CONVECTION.

TAYLOR

&&

.PREV DISCUSSION... /ISSUED 1014 PM CDT TUE MAY 18 2010/

UPDATE...
SHOWERS/STORMS BEGINNING TO MOVE INTO NW OK WITH SEVERAL
SUPERCELLS APPROACHING FROM UPSTREAM OVER N TX PANHANDLE INTO SW
KS. FURTHER INCREASE IN COVERAGE LIKELY OVERNIGHT... WHICH IS
COVERED WELL IN THE GOING FORECAST. WE WILL LIKELY DO AN UPDATE
AROUND OR JUST AFTER MIDNIGHT TO DEAL WITH TEMPORAL WORDING IN THE
ZFP... OTHERWISE NO BIG CHANGES ARE NEEDED AT THIS POINT.

REF. MCD #616... W OK BEING MONITORED FOR POSSIBLE WATCH WITHIN
THE HOUR.

PREV DISCUSSION... /ISSUED 648 PM CDT TUE MAY 18 2010/

AVIATION...
00Z TAFS...VFR CONDITIONS WILL PREVAIL UNTIL AN EXPECTED
THUNDERSTORM COMPLEX BEGINS TO AFFECT KGAG FIRST...THEN OTHER
SITES THEREAFTER. CERTAINLY...VERY HEAVY RAIN COULD LOWER VSBY
MUCH MORE THAN IN CURRENT TAFS...BUT WE WILL WAIT TO PINPOINT
WHERE THE HEAVIEST RAIN MAY BE. MOISTURE ADVECTION WILL LIKELY
LEAD TO AT LEAST MVFR CIGS IN THE MORNING...AND TIMING OF CIG
IMPROVEMENT IS HIGHLY UNCERTAIN. A WARM FRONT WILL LIE ACROSS OK
TOMORROW...AND LOW CIGS COULD PERSIST ALL DAY NORTH OF THIS FRONT.

TAYLOR

PREV DISCUSSION... /ISSUED 318 PM CDT TUE MAY 18 2010/

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING
ACROSS COLORADO.. NEW MEXICO AND THE OKLAHOMA/TEXAS PANHANDLES
THIS EVENING AHEAD OF AN UPPER WAVE IN THE FOUR CORNERS REGION.
SIGNALS STILL LOOK GOOD THAT THESE INITIAL STORMS SHOULD DEVELOP
INTO A LARGE STORM COMPLEX AND MOVE EAST INTO THE AREA THIS
EVENING. ISOLATED SEVERE STORMS ARE NOT OUT OF THE QUESTION
OVERNIGHT AND EARLY WEDNESDAY MORNING WITH THE COMPLEX... BUT
SEVERE WEATHER THREAT WILL INCREASE WEDNESDAY AFTERNOON AS WARM
FRONT MOVES NORTH FROM TEXAS INTO OKLAHOMA ALLOWING MORE LOW-LEVEL
MOISTURE AND HIGHER INSTABILITY TO RETURN TO THE AREA. THERE STILL
IS SOME UNCERTAINTY AND DIFFERENCES AMONG THE NUMERIC MODELS ABOUT
WHERE THESE SURFACE BOUNDARIES WILL BE LOCATED BY WEDNESDAY
AFTERNOON. THE LOCATION OF THE WARM FRONT WILL LIKELY BE
INFLUENCED BY THE LOCATION OF THE MORNING CONVECTION AND
ASSOCIATED OUTFLOW AND GFS IS MORE AGGRESSIVE IN MOVING THE
DRYLINE FARTHER EAST BY 00Z/THURSDAY. AT THE MOMENT... WILL GO
WITH THE SCENARIO OF KEEPING THE DRYLINE FARTHER WEST THROUGH THE
AFTERNOON AND KEEPING THE ELEVATED SEVERE WEATHER RISK WEST TO
NEAR THE WESTERN CWA BORDER. STORM CHANCES WILL LINGER IN EASTERN
PORTIONS OF THE AREA THURSDAY ALTHOUGH THE SPECIFICS WILL BE QUITE
DEPENDENT ON HOW WEDNESDAY'S STORMS INFLUENCE THE ENVIRONMENT.

IN THE EXTENDED... THE AREA REMAINS UNDER SOUTHWESTERLY FLOW ALOFT
BUT THE BEST FLOW REMAINS TO THE NORTHWEST AND SO STORM CHANCES
REMAIN LOW. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  82  63  79 /  70  40  50  20
HOBART OK         61  84  59  81 /  60  30  30  10
WICHITA FALLS TX  65  92  64  88 /  50  30  30  10
GAGE OK           60  78  54  76 /  70  40  30  10
PONCA CITY OK     60  71  58  72 /  70  70  60  30
DURANT OK         65  85  69  81 /  40  30  60  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/03/03
Hazardous weather outlook, May 18, 11:40 AM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT TUE MAY 18 2010

OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT TUE MAY 18 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
WEST OF A LINE EXTENDING FROM WOODWARD TO LAWTON IN OKLAHOMA...TO
HENRIETTA TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 10 PM TO
4 AM.

IMPACTS...
HAIL TO 2 INCHES DIAMETER.
WIND GUSTS TO 65 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
EVENING AND OVERNIGHT.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER EASTERN NEW MEXICO AND
THE PANHANDLES LATE TODAY...AND FORM INTO A LARGE COMPLEX OF STRONG
AND SEVERE STORMS THIS EVENING. A LOW-LEVEL JET IS EXPECTED OVER THE
EASTERN TEXAS PANHANDLE AND WESTERN OKLAHOMA TONIGHT...WHICH IS
EXPECTED TO ALLOW STORMS TO MAINTAIN THEIR STRENGTH INTO WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. SOME OF THESE STORMS MAY BE SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...

WEDNESDAY....
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING IN THE WESTERN HALF OF OKLAHOMA AND ADJACENT
PARTS OF NORTH TEXAS. THIS MODERATE RISK INCLUDES THE OKLAHOMA CITY
AND WICHITA FALLS METRO AREAS. A SLIGHT RISK EXISTS TO THE EAST OF
THIS AREA.

THUNDERSTORMS MAY BE ONGOING WEDNESDAY MORNING ACROSS A LARGE PART
OF OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. THE RISK FOR SEVERE
WEATHER WILL BE LOW WITH THIS INITIAL BATCH OF THUNDERSTORMS...
ALTHOUGH SMALL HAIL AND HEAVY RAINFALL WILL BE POSSIBLE.

LATER IN THE AFTERNOON...AN APPROACHING UPPER LEVEL STORM WILL ALLOW
VERTICAL WIND SHEAR TO INCREASE...MAKING THE ENVIRONMENT FAVORABLE
FOR SIGNIFICANT SEVERE WEATHER. STORMS ARE EXPECTED TO DEVELOP EAST
OF A SHARPENING DRY LINE...THAT WILL BE LOCATED NEAR THE OKLAHOMA
AND TEXAS PANHANDLE BORDER...AND NEAR A WARM FRONT THAT WILL BE BE
LOCATED ACROSS PARTS OF WESTERN INTO SOUTH-CENTRAL OKLAHOMA. A
SURFACE LOW PRESSURE AREA WILL HELP GENERATE VERY FAVORABLE LOW
LEVEL WIND SHEAR FOR TORNADO DEVELOPMENT IN THE VERY HUMID AIRMASS.
THE MAIN IMPACT DURING THIS TIME WILL BE VERY LARGE HAIL AND
TORNADOES...ESPECIALLY IF ANY THUNDERSTORM CAN INTERACT WITH THE
WARM FRONT. LATER IN THE EVENING THROUGH EARLY THURSDAY...DAMAGING
WIND IS EXPECTED TO BE THE PRIMARY THREAT WHEN THUNDERSTORMS MOVE
INTO EASTERN OKLAHOMA.

THURSDAY...
A WEAK COLD FRONT WILL FOLLOW WEDNESDAYS STORM SYSTEM AND SHIFT THE
FOCUS FOR THUNDERSTORMS ACROSS FAR SOUTHEAST PORTIONS OF OKLAHOMA
AND DOWN INTO NORTHEAST TEXAS. SEVERE STORMS WILL BE POSSIBLE OVER
FAR SOUTHEAST OKLAHOMA.

OTHER HAZARDOUS WEATHER...
NONE.

In the hours before

Special weather statement, May 18, 11:27 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT TUE MAY 18 2010

OKZ009-014-190500-
ROGER MILLS OK-ELLIS OK-
1127 PM CDT TUE MAY 18 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

AT 1126 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING BOTH
TORNADOES AND LARGE HAIL WAS LOCATED 14 MILES WEST OF
DURHAM...MOVING EAST AT 25 MPH.

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.

LAT...LON 3602 9972 3577 9968 3576 10000 3598 10001

TAYLOR

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 00:00Z

6.4 hours before the tornado, 191 km from the path. May 19, 2010.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1657 joules per kilogram, CIN -21, lifted condensation level 1095 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 177 square meters per square second, 0 to 6 km bulk shear 67 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-21 J/kg
Surface CAPE
3397 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
67 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
2.8
Supercell composite
19.0
0-3 km lapse rate
7.4 K/km

Open this sounding in Storm Lab

Amarillo Airport, TX (KAMA), 12:00Z

5.6 hours after it, 191 km from the path. May 19, 2010.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -64587, lifted condensation level 1807 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -273 square meters per square second, 0 to 6 km bulk shear 46 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-64587 J/kg
Surface CAPE
154 J/kg
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
46 kt
0-1 km bulk shear
35 kt
0-1 km storm-relative helicity
-273 m²/s²
0-3 km storm-relative helicity
-114 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The surface observations

Gage/Shattuck (GAG), 44 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
04:23 UTC62.660.880° 9 kt1011.5
04:53 UTC626080° 9 kt1011.5
05:00 UTC62.65990° 10 kt171010.8
05:14 UTC62.659110° 15 kt221009.5-TSRA
05:21 UTC62.659130° 17 kt281009.1-TSRA
05:53 UTC6360130° 18 kt281008.8VCTS -RA
06:53 UTC6461140° 20 kt311007.5VCTS
06:56 UTC62.660.8130° 17 kt311007.5VCTS
07:41 UTC62.660.8150° 18 kt231006.8
07:53 UTC6360140° 22 kt261007.1
08:09 UTC62.660.8290° 26 kt301010.8VCTS RA
08:15 UTC57.253.6340° 19 kt301009.1VCTS +RA BR
08:19 UTC55.453.6340° 16 kt301010.2VCTS +RA BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Vance AFB radar (KVNX), 174 km away, was scanning. The volume nearest the touchdown began at 06:21 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
06:23 UTCTORNADO16 S ArnettEllis, OKRELAYED BY WOODWARD COUNTY EM AS REPORTED BY ELLIS COUNTY EM
07:17 UTCHAIL 2LeedeyDewey, OKRELAYED BY DEWEY COUNTY SHERIFF. REPORTED BY LEEDEY FIRE DEPT.
07:24 UTCHAIL 1.51 S CamargoDewey, OKRELAYED BY DEWEY COUNTY SHERIFF DEPT. REPORTED BY CAMARGO SPOTTER.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2010 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 19, 2010

24 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 191:56 AM CDTEF1Hutchinson, TX0.4100$28,000
May 193:15 AM CDTEF1Ellis, OK0.530
May 193:32 AM CDTEF0Ochiltree, TX1.150
May 193:24 PM CDTEF0Dewey, OK5.940
May 194:41 PM CDTEF0Kingfisher, OK0.150
May 195:08 PM CDTEF0Kingfisher, OK0.110
May 195:24 PM CDTEF0Logan, OK1.620
May 195:33 PM CDTEF1Kingfisher, OK14.0751
May 195:48 PM CDTEF0Gray, KS0.130
May 195:48 PM CDTEF0Gray, KS0.230
May 195:55 PM CDTEF0Finney, KS0.450
May 195:56 PM CDTEF0Gray, KS0.550
May 196:03 PM CDTEF1Payne, OK10.6200
May 196:04 PM CDTEF0Logan, OK0.110
May 196:26 PM CDTEF0Gray, KS0.330
May 196:57 PM CDTEF0Gray, KS0.230
May 197:03 PM CDTEF0Gray, KS0.450
May 197:09 PM CDTEF0Creek, OK0.150
May 197:37 PM CDTEF1Creek, OK5.0600$15,000
May 198:12 PM CDTEF1Lincoln, OK1.425
May 196:15 PM PDTEF0Grant, WA0.2100$2,000
May 198:31 PM CDTEF1Garvin, OK17.5375
May 198:46 PM CDTEF1Okfuskee, OK8.0500
May 199:05 PM CDTEF1Okfuskee, OK10.0500$15,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.